Posted by Elizabeth on October 11, 2001, at 11:09:26
In reply to Re: hanging in there » Elizabeth, posted by shelliR on October 10, 2001, at 16:21:02
> I think you misunderstood my statement. I meant that constipation is a problem with many medications ("has to be managed with so many medications.") Not that constipation itself requires many meds to deal with it.
You're right, I did misunderstand. Oops. :-} (It is a pretty difficult-to-manage side effect, though.)
> Elizabeth you must think I have a bird brain. I misread your statement. I thought that you were saying they are the same drug; of course I know that pharmacists can't substitute difference meds. ;-). Though at some point I might bring up the issue of morphine; right now I think he wants to see what happens if the nardil is increased.
MS Contin would be *much* cheaper than OxyContin is. You'd have to take a much higher dose, though (I don't know the relative potencies, exactly). I know of someone who's taking morphine (MSIR) for depression (and has been for some time without needing to increase the dose); he takes 150 mg/day (as 30 mg five times a day). (MS Contin is supposed to be taken twice a day.)
> > MAOIs do cause quite a bit of sleep disruption. I thought Ambien was pretty effective.
> I'm pretty sure I tried that in the past.
And how did it go?
> I need to get my old records from my pdoc of 10 years--just keep forgetting to call before 4--her office closes early.
Being a control freak, I keep my own records. :-)
> I haven't a clue. But I do know that if it happens on 60mg, we'll have to figure out why. I had been on 45 mg for about a year when it started happening. Then I went down on nardil to 30mg with 45mg premenstrually, and it never happened again.
Hmm. I'm not sure if there's anything you can do about photosensitivity other than be careful and maybe wear sunglasses everywhere. :-) You have the weirdest drug reactions!
> I guess I get confused as to why you want to replace it. I thought I had read that several times in your posts that the despramine and buprehorphine was working, but that you'd rather find a replacement for the bupe?
Yes. The side effects are troublesome to manage, and I'd like to be able to take a pill or wear a patch instead of doing this weird ritual and fiddling with syringes and so forth.
> I have been dealing with all those concerns. The increased doses are pretty much to keep me alive until something else takes some of the workload.
Okay. I hope that you're able to find that "something else," because I think it would suck to be so dependent on a particular doctor, and even though he's well respected you might meet with some resistance if you tried to get a new doctor to prescribe it. I've had some troubles lately because I've had to move several times. I did manage to convince the new doctors to prescribe buprenorphine, of course, but you can't be certain that someone will be willing to do that. You might find that even if a new doctor is willing to prescribe it, they might pressure you to "detox."
> He has also given me on his prescription pad a list of all my meds, so if I had to be hospitalized in an emergency, I have the doses of all meds with his license number.)
That's pretty cool. I wish I'd had that when I was in the hospital back in February-March.
> Is desipramine the generic or brand name?
Generic. Brand name is Norpramin.
> I don't recall much about the tricylics. It was many years ago. Did the other tricyclics make you disoriented? That was the effect on me--total disorientaton.
No, but I had problems with constipation and appetite stimulation.
> yes. All my augmentations were with nardil. It's really the only AD I've ever been on, except for other trials.
So you're sticking with Nardil as your main AD, and experimenting with augmentations. Okay. What, if anything, did thyroid hormones do to you, BTW? I've been thinking about trying that, since it's something I haven't tried before.
> I did try furosemide (80mg), but I'm not sure that I actually followed through and took it for more than several days. And in several days it had little effect.
I don't know how fast those things are supposed to work or whether 80 mg is a reasonable dose. I find that I need higher doses of antihistamines for opioid-induced itching than I would for allergies, and I seem to need pretty high doses of bethanechol, too (the largest tablet size is 25 mg, and often that isn't enough).
> Well, thanks anyway, I think I've pretty much tried everything, except concerta, which is a likely possibility.
I would like to try it, if I had prescription insurance. (I think I'll ask for Adderall or Cylert instead.)
> Oh, and I did have pindolol on my list, but from everything I've read, it acts more to help ADs kick in faster than it does for poopout.
That's true; I've never heard of it being used for poop-out.